Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 21, 1999, 6:49 AM CDT for Benton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1999, 6:49 AM CDT (11:49 UTC)
- Expired
- Jun 21, 1999, 10:55 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 211150 FFWSGF MOC015-211555- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT MON JUN 21 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 1055 AM CDT * AT 645 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED 5 MILES WEST OF WARSAW AND WERE MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR WAS ESTIMATING BETWEEN TWO AND A HALF TO THREE INCHES WITHIN THE PAST HOUR WITH THESE STORMS. * THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE ACROSS THE SAME AREAS OF BENTON COUNTY. THIS TREND SHOULD CONTINUE THROUGH 8 AM...WITH PRECIPITATION AMOUNTS JUST WEST OF WARSAW OF OVER THREE INCHES POSSIBLE. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:15 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 2:15 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT MON JUN 21 1999 MAIN FOCUS THIS PD WILL BE WITH INCREASING CHANCE OF PRECIPITATION AS SHRTWV PUSHES INTO THE MS VLY. WAA SHOWERS OCCURRING ACROSS SW/W CNTRL MO ATTM. UPR LVL PATTERN FROM 00Z 5H ANALYSIS SHOWS RIDGE ACROSS THE ROCKIES/HIGH PLAINS WITH SHRTWV CAUGHT BENEATH THE RIDGE ACROSS THE S PLAINS. THIS WAS AIDING IN TSRA ACROSS NM/TX TONIGHT. NO REAL SYNOPTIC SCALE SFC BOUNDARIES TO FOCUS ON. MODELS SHOWING DIFFERENCES FROM LAST NIGHTS SOLUTIONS...AND DEVELOP A SHRTWV TROF ACROSS THE PLAINS LATER TDA. MODELS IN GENERAL AGREEMENT WITH THIS FEATURE...ALTHOUGH THE ETA LOOKS MUCH STRONGER THAN THE NGM/AVN...BUT ALL MODELS GREATLY INCREASE THE POPS FROM PREVIOUS RUNS. HAVE GONE WITH THE HIGHEST POPS ACROSS THE W ON TUE...AND BELIEVE THIS WILL MOSTLY OCCUR DURING THE AFTERNOON...AND SHOULD SPREAD E ACROSS THE AREA ON TUESDAY NIGHT. THE CLOUDS AND PRECIPITATION SHOULD LOWER MAXES ON TUE...ESPECIALLY ACROSS THE W AND HAVE GONE CLOSE TO THE FWC NUMBERS THERE. CCF SGF EW 084/068 081/067 081 053355 JLN EW 085/070 079/068 080 054465 UNO EE 086/066 083/066 082 053345 VIH EE 084/066 083/066 082 053344 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:32 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Jun 21, 10:32 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.